Advertisement

Journal of Mathematical Sciences

, Volume 237, Issue 3, pp 337–352 | Cite as

The Canonical Ensemble of Open Self-Avoiding Strings

  • V. I. AlkhimovEmail author
Article
  • 4 Downloads

Abstract

Statistical models of a single open string avoiding self-intersections in the d-dimensional Euclidean space ℝd, 2 ≤ d < 4, and the ensemble of strings are considered. The presentation of these models is based on the Darwin–Fowler method, used in statistical mechanics to derive the canonical ensemble. The configuration of the string in space ℝd is described by its contour length L and the spatial distance R between its ends. We establish an integral equation for a transformed probability density W(R, L) of the distance R similar to the known Dyson equation, which is invariant under the continuous group of renormalization transformations. This allows us using the renormalization group method to investigate the asymptotic behavior of this density in the case where R → ∞ and L → ∞. For the model of an ensemble of M open strings with the mean string contour length over the ensemble given by \( \overline{L} \), we obtain the most probable distribution of strings over their lengths in the limit as M → ∞. Averaging the probability density W(R, L) over the canonical ensemble eventually gives the sought density 〈W(R, L)〉.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. I. Alkhimov, “A d-dimensional model of the canonical ensemble of open strings,” Theor. Math. Phys., 180, 862–879 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    N. N. Bogoliubov and D. V. Shirkov, Introduction to the Theory of Quantized Fields, Wiley, New York (1959).Google Scholar
  3. 3.
    D. Bridges and T. Spencer, “Self-avoiding walk in 5 or more dimensions,” Commun. Math. Phys., 97, 125–148 (1985).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    M. V. Fedoryuk, The Method of Steepest Descent [in Russian], Nauka, Moscow (1977).Google Scholar
  5. 5.
    M. Gell-Mann and F. Low, “Quantum electrodynamics at small distances,” Phys. Rev., 95, 1300–1312 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    T. Hara and G. Slade, “The lace expansion for self-avoiding walk in five or more dimensions,” Rev. Math. Phys., 4, No. 2, 235–327 (1992).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    K. Huang, Statistical Mechanics, Wiley, New York (1963).Google Scholar
  8. 8.
    L. V. Ovsyannikov, Group Analysis of Differential Equations [in Russian], Nauka, Moscow (1978).Google Scholar
  9. 9.
    E. C. Titchmarsh, The Theory of Functions, Oxford Univ. Press, Oxford (1939).zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Applied Mathematics, Faculty of Information TechnologyMoscow State University of Psychology and EducationMoscowRussia

Personalised recommendations